MAUDE Adverse Event Report: HOLOGIC, INC AFFIRM PRONE BIOPSY SYSTEM, 3D; BREAST BIOPSY SYSTEM

HOLOGIC, INC AFFIRM PRONE BIOPSY SYSTEM, 3D; BREAST BIOPSY SYSTEM
Model Number PBX-SYS-AFFIRM-3D
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 03/07/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a biopsy procedure it was noted that the needle was moving as the c-arm was moving.There was no patient injury reported, but retargeting was needed due to the needle movement which resulted in the patient receiving additional radiation.A field engineer was dispatched to the site and per technical support the vta and low voltage power supply were replaced.Once this was completed the system was operating as intended.This report pertains to the second of two events that occurred with this system.See associated medwatch manufacturers report # 1220984-2018-00092.

Brand Name
AFFIRM PRONE BIOPSY SYSTEM, 3D
Common Device Name
BREAST BIOPSY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
36 & 37 apple ridge road
danbury CT 06810
MDR Report Key7384958
Report Number1220984-2018-00091
Device Sequence Number1030433
Product Code IZH
UDI-Device Identifier15420045506510
UDI-Public15420045506510
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K153486
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial
Report Date (Section B) 03/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Radiologic Technologist
Device Model NumberPBX-SYS-AFFIRM-3D
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2018
Initial Report FDA Received Date03/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1